Alert archive / Kentucky / Tornado Warnings in 2003
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 7, 2003, 12:08 AM CDT for Hopkins County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 12:08 AM CDT (05:08 UTC)
- Expired
- May 7, 2003, 12:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hopkins County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
584
WFUS53 KPAH 070508
TORPAH
KYC107-070545-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1208 AM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
HOPKINS COUNTY IN NORTHWEST KENTUCKY
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
BEULAH...OR ABOUT 5 MILES NORTH OF FRYER...MOVING EAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE...
3 MILES NORTH OF BEULAH AT 1215 AM CDT
3 MILES SOUTH OF NEBO AT 1220 AM CDT
OVER MADISONVILLE...5 MILES NORTH OF EARLINGTON...8 MILES NORTH OF
MORTONS GAP AT 1225 AM CDT
4 MILES SOUTH OF HANSON AT 1230 AM CDT
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3738 8731 3727 8739 3721 8735 3720 8775
3732 8781 3731 8785 3734 8784 3745 8761
3748 8736 3742 8735
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 6, 3:16 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, May 6, 3:16 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT MON MAY 5 2003 FORECAST CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES THROUGHOUT THE WEEK AND SEVERE WEATHER. MANY PARAMETERS TO KEEP AN EYE ON THIS PACKAGE. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG WEAK FRONT ALONG THE NORTHERN BOUNDARY OF THE CWA INTO THIS EVENING. THUNDERSTORMS SHOULD INCREASE AS STORMS CURRENTLY OVER WESTERN MISSOURI AND KANSAS REACH OUR AREA LATER THIS EVENING AND OVERNIGHT. SEVERE WEATHER POSSIBLE WITH PART OF THE AREA IN MODERATE RISK. FOLLOWING THE ETA/MESOETA FOR THE MOST PART AND ALL MODELS HAVE GENERAL AGREEMENT ON SOME TIMING OVER THE NEXT COUPLE OF DAYS. ATTEMPTED TO TIME THE PRECIPITATION IN THE GRIDS. ONE WAVE MOVES THROUGH TONIGHT AND THE NEXT LATE WEDNESDAY NIGHT INTO THURSDAY...LINGERING INTO FRIDAY. LEFT A SLIGHT CHANCE IN ON SATURDAY. THERE IS SOME CONCERN ABOUT FLOODING...BUT AFTER CONSULTING WITH HYDROLOGIST...FEEL THAT WE HAVE HAD A DAY TO DAY OUT AND THE HIGHEST QPF IS FORECAST TO OUR NORTH. WILL MENTION BOTH SEVERE AND HEAVY RAINFALL. AS FOR TEMPERATURES...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE THROUGH THURSDAY. .PAH...NONE. PS
Hazardous weather outlook, May 6, 5:40 PM CDT, 6 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 540 PM CDT TUE MAY 6 2003 ...TORNADO WATCH 275 IN EFFECT UNTIL MIDNIGHT... ...POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EPISODE EARLY TONIGHT ACROSS THE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS CONTINUE OVER CENTRAL AND SOUTHWEST MISSOURI AS OF LATE AFTERNOON. THIS ACTIVITY WILL BE HEADED EAST TO SOUTHEAST INTO SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI BETWEEN 700 PM AND 900 PM. THERE IS A HIGH LIKELIHOOD OF SEVERE WEATHER WITH THIS ACTIVITY...INCLUDING TORNADOES...HIGH WIND AND LARGE HAIL. THE ACTIVITY WILL EVENTUALLY MOVE INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE EARLY WEDNESDAY AND LATER WEDNESDAY NIGHT. AN ORGANIZED LINE OF STORMS MAY STILL BE PRODUCING SOME DAMAGING WINDS ACROSS THE FAR EASTERN PORTIONS OF THE QUAD STATE AROUND SUNRISE WEDNESDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE REGION LATER ON WEDNESDAY...RESULTING IN DRY CONDITIONS FOR MUCH OF THE DAY. HOWEVER...THE FRONT WILL BEGIN TO LIFT BACK NORTH ACROSS SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY AFTER MIDNIGHT WEDNESDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND JUST NORTH OF THIS BOUNDARY...PRIMARILY OVER SOUTHEAST MISSOURI. LARGE HAIL WILL BE THE MAIN HAZARD...BUT DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE WILL BE PERIODIC CHANCES OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH MONDAY...AS THE AREA REMAINS IN SOUTHWEST FLOW ALOFT AND A MEANDERING FRONTAL BOUNDARY STAYS IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE NEEDED BY ABOUT 700 PM OR 800 PM ACROSS SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...AND LATER THIS EVENING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.
In the hours before
Local storm report, May 6, 11:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 PM CAIRO IL TORNADO
05/06/03 ALEXANDER *** 2 INJ ***
NUMEROUS TREES
DOWN...HOUSE BLOWN
OVER...4 PEOPLE TRAPPED
WITH THE 2
INJURIES...SEMI TRUCK
FLIPPED OVER ON I-57 AT
MILE MARKER 1 AT 1058 PMSpecial weather statement, May 6, 11:32 PM CDT, 36 minutes before
ILZ090-091-094-KYZ001>003-005>017-020>022-070530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1132 PM CDT TUE MAY 6 2003 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER WESTERN KENTUCKY... AT 1130 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM SHAWNEETOWN TO GOLCONDA AND METROPOLIS ILLINOIS...TO PADUCAH AND HICKMAN IN WESTERN KENTUCKY. MOVEMENT OF THIS ACTIVITY WAS EAST AT 30 TO 40 MPH. AS THESE STORMS PROGRESS ACROSS WESTERN KENTUCKY...THE MAIN THREAT WILL BE DAMAGING WIND. SOME STORMS MAY ALSO PRODUCE LARGE HAIL...AND AN ISOLATED TORNADO REMAINS POSSIBLE. PERSONS ACROSS THE REGION SHOULD REMAIN VIGILANT...ESPECIALLY SINCE TORNADOES ARE DIFFICULT TO SEE AT NIGHT. BE PREPARED TO TAKE QUICK ACTION SHOULD SEVERE WEATHER BE OBSERVED...OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER INFORMATION. TORNADO WATCH NUMBER 275 EXPIRES AT MIDNIGHT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. HOWEVER...THE SEVERE WEATHER THREAT MAY LINGER INTO THE EARLY MORNING HOURS OVER WESTERN KENTUCKY. PRESLEY
Local storm report, May 6, 11:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1142 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM EQUALITY IL FUNNEL CLOUD
05/06/03 GALLATIN REPORTED BY ILLINOIS
STATE POLICELocal storm report, May 6, 11:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 1NW MAYFIELD KY 1.75 INCH HAIL
05/06/03 GRAVES REPORTED BY GRAVES COUNTY
EM...
1145 PM 1E MAYFIELD KY FUNNEL CLOUD
05/06/03 GRAVES REPORTED BY GRAVES COUNTY
DES...REPORTED AT HWY 131
AND HWY 80Local storm report, May 6, 11:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
1149 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 1NW MAYFIELD KY 1.75 INCH HAIL
05/06/03 GRAVES REPORTED BY GRAVES COUNTY
EM...
1140 PM 1E MAYFIELD KY FUNNEL CLOUD
05/06/03 GRAVES REPORTED BY GRAVES COUNTY
DES...REPORTED AT HWY 131
AND HWY 80
...CORRECTED FOR TIME OF REPORT...Local storm report, May 7, 12:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0956 PM TICKS RIDGE IL TORNADO
05/06/03 PULASKI *** 1 DEAD ***
REPORTED BY EOC...48 YEAR
OLD MALE CRUSHED BY
DEBRISThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:33 PM CDT | Tornado Warning | PAH | Ballard | 42 min |
| May 6, 9:48 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 42 min |
| May 6, 10:05 PM CDT | Tornado Warning | PAH | Livingston | 55 min |
| May 6, 10:45 PM CDT | Tornado Warning | PAH | Crittenden | 45 min |
| May 6, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 54 min |
| May 6, 10:54 PM CDT | Tornado Warning | PAH | Ballard | 51 min |
| May 6, 11:09 PM CDT | Tornado Warning | PAH | Graves, McCracken | 36 min |
| May 6, 11:16 PM CDT | Tornado Warning | PAH | Union | 44 min |
| May 6, 11:21 PM CDT | Tornado Warning | PAH | Livingston | 39 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 30 min |
| May 6, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 39 min |
| May 6, 11:47 PM CDT | Tornado Warning | PAH | Marshall | 28 min |
| May 6, 11:48 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden | 27 min |
| May 6, 11:59 PM CDT | Tornado Warning | PAH | Henderson | 61 min |
| May 7, 12:03 AM CDT | Tornado Warning | PAH | Lyon, Trigg | 42 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | PAH | Calloway | 51 min |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Webster | 26 min |
| May 7, 12:53 AM CDT | Tornado Warning | PAH | Daviess | 52 min |
| May 7, 12:56 AM CDT | Flash Flood Warning | PAH | Union | 2 hr |
Nearby
Tornado Warnings in Kentucky, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.